Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diarrhea, flu, heaviness in legs, salmonella. What is going on?

After having flu like symptoms I ended up with the most sever diarrhea today all day long. When I found it hard to walk bcause my body seemed too heavy for my legs, paged my doctor who suspects it might be salmonella , and to start drinking Gatorade and other liquids.. Legs still tired, dierrhea still going on. I am terribly worried about my legs. Whats going on?
Asked On : Sat, 13 Apr 2013
Answers:  2 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response
Hi ! Having diarroea after flu like symptoms points towards either a viral diarrhoea, or a coincidetal infection of viral flu and food poisoning together. The weakness in the legs could be due to dehydration in combination with electrolyle abnormalities. You are advised to hydrate yourself properly with some kind of oral rehydration solution, and at the same time consult your doctor who may advise you for some blood and stool tests. If the diarrhoea does not respond, then you may have to get admitted to fight the dehydration and electrolyte abnormality thus caused. Take care.
Answered: Fri, 19 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there could be possibility of acute viral gastroenteritis.
Presence of loose diarrhea and weakness suggests the diagnosis.
You should consult with internal medicine specialist/ general surgeon and should go for thorough check up.
You should also go for complete blood count, ultrasound imaging, and serum electrolytes.
You should take complete antibiotic therapy, antispasmodics, probiotics, antipyretics, if needed.
You should maintain your hydration by taking potassium rich liquids.
Frequent loose diarrhea may cause loss of potassium with weakness and fatigue feeling.
Avoid milk and all milk related products.
Take care,
Dr. Mayank Bhargava
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor